Arkansas, 2016Tornadoes and Damaging Winds in Arkansas, April 26 to 27, 2016
April 26 to 27, 2016 · NWS TSA · 17 events in 6 counties and zones
Thunderstorms developed during the afternoon hours of the 26th, along and ahead of a dry line that had moved into western Oklahoma. These storms quickly became severe as they moved eastward into very unstable air during the late afternoon and evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $550,000
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed during the afternoon hours of the 26th, along and ahead of a dry line that had moved into western Oklahoma. These storms quickly became severe as they moved eastward into very unstable air during the late afternoon and evening hours. The storms formed into a squall line over central Oklahoma during the evening. Ahead of this squall line over northwestern Arkansas, very strong low level wind shear had developed as the low level jet strengthened across the area. As a result of this strong wind shear, coupled with moderately strong instability that persisted well into the overnight hours, this squall line was able to produced multiple tornadoes and widespread damaging wind as it moved across northwestern Arkansas during the early morning hours of the 27th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 26, 10:57 PM CST, 25 minutes earlier.
Area forecast discussion, Apr 26, 10:57 PM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
1157 PM CDT TUE APR 26 2016
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
A main line of convection will continue to push across far
Eastern Oklahoma and Northwest Arkansas tonight...with showers and
embedded thunderstorms behind the main line. Within the main line
of convection...strong winds and possible MVFR conditions will be
possible for the Northwest Arkansas TAF sites. VFR conditions
should be common within the showers and embedded thunderstorms
behind the convection. Preicp is expected to taper off from west
to east tonight/early Wednesday morning...with scattered high
clouds forecast for Wednesday afternoon and evening across the CWA.
&&
.PREV DISCUSSION... /ISSUED 934 PM CDT TUE APR 26 2016/
DISCUSSION...
QLCS is entering the northwest part of our forecast area at this
time and will move east across all of eastern Oklahoma and
northwest Arkansas overnight. Damaging winds will be the main
threat, along with brief, isolated spinup tornadoes along the
leading edge. Some hail may also occur, but most of it will be
small. Have adjusted first period elements to fit current
trends, with the rest of the forecast left as is.
Update on the way.
TSA Watches/Warnings/Advisories...
OK...NONE.
AR...NONE.
SHORT TERM...20
LONG TERM....05
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 61 78 52 80 / 100 10 0 10
FSM 63 83 55 85 / 100 30 20 10
MLC 62 80 53 84 / 100 10 0 0
BVO 60 77 49 77 / 100 10 10 10
FYV 60 76 49 79 / 100 40 20 10
BYV 62 78 52 80 / 100 40 20 10
MKO 61 79 52 81 / 100 20 10 10
MIO 61 78 51 77 / 100 20 10 10
F10 61 78 53 81 / 100 10 0 10
HHW 63 81 56 85 / 100 20 10 0
&&
.TSA Watches/Warnings/Advisories...
OK...NONE.
AR...NONE.
&&
AVIATION...20
Hazardous weather outlook, Apr 26, 4:18 PM CST, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
518 PM CDT TUE APR 26 2016
ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
518 PM CDT TUE APR 26 2016
...SEVERE WEATHER EXPECTED TONIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 8 PM.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 8 PM.
FLASH FLOOD.
RISK...ELEVATED.
AREA...MAINLY SOUTHEAST OKLAHOMA.
ONSET...OVERNIGHT.
HEAVY RAIN.
RISK...ELEVATED.
AREA...MAINLY SOUTHEAST OKLAHOMA.
ONSET...OVERNIGHT.
DISCUSSION...
THUNDERSTORMS CURRENTLY DEVELOPING FROM NORTH CENTRAL INTO
SOUTHWEST OKLAHOMA WILL MOVE EAST INTO EASTERN OKLAHOMA AND
EVENTUALLY NORTHWEST ARKANSAS THIS EVENING AND OVERNIGHT. STRONG
INSTABILITY AND INCREASING WIND SHEAR WILL SUPPORT A SIGNIFICANT
SEVERE WEATHER RISK ACROSS THE AREA. LARGE HAIL AND DAMAGING WINDS
BE POSSIBLE THROUGH THE OVERNIGHT HOURS...WITH THE TORNADO
POTENTIAL BEING GREATEST PRIOR TO MIDNIGHT. THE TORNADIC POTENTIAL
IS EXPECTED TO BE LESS DEFINED AS STORMS CONGEAL LATE THIS
EVENING AND OVERNIGHT...ALTHOUGH SOME TORNADIC POTENTIAL WILL
CONTINUE THROUGH THE NIGHT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY AND SATURDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SUNDAY AND MONDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THUNDERSTORMS MAY CONTINUE INTO WEDNESDAY...MAINLY ACROSS FAR
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ADDITIONAL THUNDERSTORM
CHANCES RETURN LATE THURSDAY NIGHT...WITH AN INCREASE IN COVERAGE
AND INTENSITY EXPECTED FRIDAY AND SATURDAY. SEVERE WEATHER WILL BE
POSSIBLE ALONG WITH AREAS OF FLOODING GIVEN THE EXPECTED RAINFALL
AMOUNTS. AN UNSETTLED PATTERN WILL CONTINUE INTO EARLY NEXT WEEK
WITH CONTINUED THUNDERSTORM CHANCES.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Apr 26, 10:07 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1107 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 PM TSTM WND GST 2 N EUFAULA 35.32N 95.58W
04/26/2016 E65 MPH MCINTOSH OK TRAINED SPOTTER
ON HIGHWAY 69
&&
JDSLocal storm report, Apr 26, 10:09 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1109 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 PM TSTM WND GST 4 WSW TULSA 36.11N 95.99W
04/26/2016 M72 MPH TULSA OK AMATEUR RADIO
AT 37TH AND JACKSON
&&
JDSLocal storm report, Apr 26, 10:11 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1111 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 PM TSTM WND GST 3 S CHECOTAH 35.43N 95.52W
04/26/2016 E70 MPH MCINTOSH OK EMERGENCY MNGR
&&
JDSLocal storm report, Apr 26, 10:27 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1127 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 PM TSTM WND GST 2 NW HUGO 34.03N 95.53W
04/26/2016 M65 MPH CHOCTAW OK MESONET
&&
JDSLocal storm report, Apr 26, 10:52 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1152 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND GST SPAVINAW 36.39N 95.05W
04/26/2016 E70 MPH MAYES OK EMERGENCY MNGR
&&
CKHLocal storm report, Apr 26, 11:22 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1222 AM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM TSTM WND DMG 6 S ELDON 35.84N 94.84W
04/27/2016 CHEROKEE OK EMERGENCY MNGR
LARGE TREES DOWN
&&
MATThunderstorm Wind, Benton
- When
- April 26, 11:22 PM CST
- Where
- Benton County, 4 mi WSW of Sulphur Spgs
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 36.458, -94.516
A few trees were uprooted and large tree limbs were snapped from northeast of Maysville to west southwest of Sulphur Springs.
Tornado, Benton
- When
- April 26, 11:29 PM CST to 11:38 PM CST
- Where
- Benton County, 0.56 mi SSE of Decatur Arpt to 0.81 mi N of Centerton
- Rating
- EF1
- Path length
- 9.1 mi
- Path width
- 600 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.343, -94.446
This tornado snapped or uprooted numerous trees, blew down power poles, destroyed outbuildings, and damaged homes. Based on this damage, maximum estimated wind in the tornado was 100 to 110 mph.
Thunderstorm Wind, Benton
- When
- April 26, 11:41 PM CST
- Where
- Benton County, 0.63 mi NW of Decatur
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- County Official
- Coordinates
- 36.335, -94.459
A tree was blown over onto a home.
Tornado, Benton
- When
- April 26, 11:41 PM CST to 11:43 PM CST
- Where
- Benton County, 2.11 mi N of Centerton to 1.54 mi WNW of Bentonville
- Rating
- EF1
- Path length
- 2 mi
- Path width
- 350 yd
- Property damage
- $30,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.380, -94.282
This tornado uprooted a few trees, snapped large tree limbs, and damaged the roofs of homes. Based on this damage, maximum estimated wind in the tornado was 85 to 95 mph.
Thunderstorm Wind, Benton
- When
- April 26, 11:45 PM CST
- Where
- Benton County, 0.61 mi NNE of Bentonville
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.379, -94.218
Strong thunderstorm wind blew down large tree limbs.
Thunderstorm Wind, Benton
- When
- April 26, 11:45 PM CST
- Where
- Benton County, 0.52 mi WNW of Sulphur Spgs
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 36.483, -94.459
Strong thunderstorm wind damaged the siding of homes and snapped large tree limbs.
Tornado, Crawford
- When
- April 26, 11:53 PM CST to 11:57 PM CST
- Where
- Crawford County, 1.39 mi SE of Crutcher to 0.27 mi N of Kibler
- Rating
- EF1
- Path length
- 2.4 mi
- Path width
- 300 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.409, -94.260
This tornado uprooted numerous trees, damaged homes, and damaged chicken houses. Based on this damage, maximum estimated wind in the tornado was 90 to 100 mph.
Thunderstorm Wind, Benton
- When
- April 26, 11:54 PM CST
- Where
- Benton County, 1.42 mi W of Bestwater
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 36.421, -94.106
Large tree limbs were snapped and a few trees were uprooted at the Big Sugar Golf Club south of Pea Ridge.
Thunderstorm Wind, Washington
- When
- April 27, 12:00 AM CST
- Where
- Washington County, 0.41 mi SSW of (Fyv)fayetteville Ar
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Broadcast Media
- Coordinates
- 35.995, -94.172
Strong thunderstorm wind damaged the Greenland High School.
Thunderstorm Wind, Sebastian
- When
- April 27, 12:05 AM CST
- Where
- Sebastian County, 1.8 mi W of Ursula
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 35.316, -94.081
Strong thunderstorm wind snapped large tree limbs.
Tornado, Franklin
- When
- April 27, 12:06 AM CST to 12:10 AM CST
- Where
- Franklin County, 2.98 mi WNW of Charleston to 1.87 mi NNE of Charleston
- Rating
- EF1
- Path length
- 3.2 mi
- Path width
- 500 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.319, -94.078
This tornado uprooted a number of trees and blew down power poles. Based on this damage, maximum estimated wind in the tornado was 85 to 95 mph.
Thunderstorm Wind, Franklin
- When
- April 27, 12:08 AM CST
- Where
- Franklin County, 0.91 mi NNW of Charleston
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 35.312, -94.037
Strong thunderstorm wind uprooted several small trees.
Thunderstorm Wind, Crawford
- When
- April 27, 12:08 AM CST
- Where
- Crawford County, 2.94 mi SSW of Mulberry
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 35.459, -94.062
Strong thunderstorm wind snapped large tree limbs.
Tornado, Madison
- When
- April 27, 12:12 AM CST to 12:21 AM CST
- Where
- Madison County, 1.1 mi WSW of Wesley to 3.04 mi NNE of Drakes Creek
- Rating
- EF1
- Path length
- 6.2 mi
- Path width
- 500 yd
- Property damage
- $250,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.025, -93.939
This tornado destroyed several outbuildings, damaged homes, snapped or uprooted numerous trees, and blew down power poles. Based on this damage, maximum estimated wind in the tornado was 100 to 110 mph.
Tornado, Franklin
- When
- April 27, 12:18 AM CST to 12:24 AM CST
- Where
- Franklin County, 2.47 mi SSE of Toney to 0.66 mi SSW of White Oak
- Rating
- EF0
- Path length
- 5.9 mi
- Path width
- 700 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.486, -93.956
This tornado damaged chicken houses, damaged several homes, destroyed an outbuilding, and snapped numerous large tree limbs. Based on this damage, maximum estimated wind in the tornado was 75 to 85 mph.
Thunderstorm Wind, Franklin
- When
- April 27, 12:19 AM CST
- Where
- Franklin County, 0.85 mi SW of Toney
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 35.510, -93.978
Strong thunderstorm wind snapped large tree limbs.
Thunderstorm Wind, Franklin
- When
- April 27, 12:19 AM CST
- Where
- Franklin County, 1.95 mi ESE of Toney
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.506, -93.940
Strong thunderstorm wind damaged an outbuilding.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Missouri, April 26 to 30, 20161 injured · $687,000 · EF1 · 74 events
- Tornadoes and Hail in Oklahoma, April 26, 2016$1.6 million · EF1 · 61 events
- Tornadoes and Flash Flood in Oklahoma, April 26, 2016$225,000 · EF1 · 75 events
- Tornado and Flash Flooding in Kansas, April 26 to 27, 2016$630,000 · EF0 · 73 events
- Tornadoes and Hail in Texas, April 26, 20165 injured · $965,000 · EF0 · 18 events
- Flash Flooding and Hail in Nebraska, April 26 to 27, 2016$2.1 million · 2.5 in hail · 28 events
- Tornado and Flood in Indiana, April 26, 2016$297,000 · EF1 · 10 events
- Tornado and Hail in Kansas, April 26, 2016$550,000 · EF0 · 8 events
- Flooding and Hail in Kentucky, April 26 to 27, 2016$155,000 · 1.75 in hail · 33 events
- Flash Flooding and Hail in Illinois, April 26, 2016$362,000 · 1.75 in hail · 10 events
- Tornadoes and Flash Flooding in Kansas, April 26 to 27, 2016EF0 · 82 events
- Flash Flooding and Hail in Ohio, April 26, 2016$40,000 · 1.75 in hail · 36 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 629164, 632457, 629167, 632458, 629168, 629169, 632466, 629170, 629171, 632902, 632467, 632903, 632904, 632469, 632473, 632905, 632906.